| Catalog Number |
332097 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Event or Problem Description
As reported by the user facility: brief inquiry description: epidural catheter sheared.Detailed inquiry description: incident: upon removal of the initial placement of the catheter, the catheter sheared off.A ct scan of the lumbar was done.No injury reported.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.One (1) photo was submitted to the manufacturer for evaluation.Through visual examination of the photo, it was observed that the catheter was sheared off approximately 14 cm from the body of the catheter.While a defect was confirmed, the provided photo does not offer any details necessary to confirm the reported defect was related to any manufacturing process.Based on the investigation, it is concluded that the defect occurred during application/use.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.